Alert archive / Indiana / Gale Warnings in 2008

Gale Warning 12, NWS Northern Indiana

October 25, 2008

NWS Northern Indiana issued this gale warning at Oct 25, 2008, 4:34 AM EDT. It took effect at Oct 26, 2008, 2:00 AM EDT. It was in force for 34 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 25, 2008, 4:34 AM EDT (08:34 UTC)
In effect from
Oct 26, 2008, 2:00 AM EDT
Expired
Oct 27, 2008, 11:52 AM EDT
In force
34 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHUS73 KIWX 250834
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
434 AM EDT SAT OCT 25 2008

...STRONG GALE FORCE WINDS SUNDAY INTO MONDAY...

.A STRONG COLD FRONT WILL DIVE SOUTHEAST ACROSS THE SOUTHERN PART
OF LAKE MICHIGAN SUNDAY MORNING. WEST GALES 35 TO 40 KNOTS WITH
GUSTS TO 45 KNOTS ARE FORECAST SUNDAY. THE WIND WILL BUILD WAVE
HEIGHTS TO IN EXCESS OF 10 FEET SUNDAY AFTERNOON AND CONTINUE INTO
SUNDAY NIGHT. THE WIND WILL REMAIN STRONG AND VEER TO THE
NORTHWEST SUNDAY NIGHT AS COLD AIR CONTINUES TO USHER IN BEHIND
THE FRONT. 

WINDS AND WAVES WILL GRADUALLY SUBSIDE THROUGH THE MORNING HOURS
MONDAY. HOWEVER...NORTHWEST WINDS WITH GUSTS TO 35 KNOT GALES WILL
STILL BE POSSIBLE UNTIL MIDDAY MONDAY.

LMZ043-046-251645-
/O.UPG.KIWX.GL.A.0005.081026T1200Z-081027T1800Z/
/O.NEW.KIWX.GL.W.0012.081026T0600Z-081027T1800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
434 AM EDT SAT OCT 25 2008

...GALE WARNING IN EFFECT FROM 2 AM SUNDAY TO 2 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 2 AM SUNDAY TO 2 PM EDT
MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST WINDS WILL INCREASE LATE TONIGHT...WITH GUSTS TO 35 TO
40 KNOT GALES EXPECTED AFTER MIDNIGHT. THE STRONGEST WINDS WILL
OCCUR SUNDAY MORNING INTO EARLY SUNDAY AFTERNOON. THE WINDS AT
THEIR STRONGEST WILL REACH SUSTAINED GALES TO 40 KNOTS WITH GUSTS TO
45 KNOTS. DANGEROUS WAVE HEIGHTS IN EXCESS OF 10 FEET WILL OCCUR SUNDAY
AFTERNOON THROUGH SUNDAY NIGHT. 

THE WINDS WILL REMAIN STRONG INTO MONDAY MORNING...THEN SUBSIDE
BELOW GALE STRENGTH BY EARLY MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS. REMAIN AWAY FROM THE POTENTIALLY
DEADLY WAVES STRIKING THE BEACH.

&&

$$
9 follow-up statements
000
WHUS73 KIWX 251530
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1130 AM EDT SAT OCT 25 2008

...STRONG GALE FORCE WINDS SUNDAY INTO MONDAY...

.A STRONG COLD FRONT WILL DIVE SOUTHEAST ACROSS THE SOUTHERN PART
OF LAKE MICHIGAN SUNDAY MORNING. WEST GALES 35 TO 40 KNOTS WITH
GUSTS TO 45 KNOTS ARE FORECAST SUNDAY. THE WIND WILL BUILD WAVE
HEIGHTS TO IN EXCESS OF 10 FEET SUNDAY AFTERNOON AND CONTINUE
INTO SUNDAY NIGHT. THE WIND WILL REMAIN STRONG AND VEER TO THE
NORTHWEST SUNDAY NIGHT AS COLD AIR CONTINUES TO USHER IN BEHIND
THE FRONT.

WINDS AND WAVES WILL GRADUALLY SUBSIDE THROUGH THE MORNING HOURS
MONDAY. HOWEVER...NORTHWEST WINDS WITH GUSTS TO 35 KNOT GALES
WILL STILL BE POSSIBLE UNTIL MIDDAY MONDAY.

LMZ043-046-252330-
/O.CON.KIWX.GL.W.0012.081026T0600Z-081027T1800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1130 AM EDT SAT OCT 25 2008

...GALE WARNING REMAINS IN EFFECT FROM 2 AM SUNDAY TO 2 PM EDT
MONDAY...

SOUTHWEST WINDS WILL INCREASE LATE TONIGHT...WITH GUSTS TO 35 TO
40 KNOT GALES EXPECTED AFTER MIDNIGHT. THE STRONGEST WINDS WILL
OCCUR SUNDAY MORNING INTO EARLY SUNDAY AFTERNOON. THE WINDS AT
THEIR STRONGEST WILL REACH SUSTAINED GALES TO 40 KNOTS WITH GUSTS
TO 45 KNOTS. DANGEROUS WAVE HEIGHTS IN EXCESS OF 10 FEET WILL
OCCUR SUNDAY AFTERNOON THROUGH SUNDAY NIGHT.

THE WINDS WILL REMAIN STRONG INTO MONDAY MORNING...THEN SUBSIDE
BELOW GALE STRENGTH BY EARLY MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. REMAIN AWAY FROM
THE POTENTIALLY DEADLY WAVES STRIKING THE BEACH.

&&

$$
000
WHUS73 KIWX 251941
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
341 PM EDT SAT OCT 25 2008

...STRONG GALE FORCE WINDS SUNDAY INTO MONDAY...

.A STRONG COLD FRONT WILL DIVE SOUTHEAST ACROSS THE SOUTHERN PART
OF LAKE MICHIGAN SUNDAY MORNING. WEST GALES 35 TO 40 KNOTS WITH
GUSTS TO 45 KNOTS ARE FORECAST SUNDAY. THE WIND WILL BUILD WAVE
HEIGHTS TO IN EXCESS OF 10 FEET SUNDAY AFTERNOON AND CONTINUE
INTO SUNDAY NIGHT. THE WIND WILL REMAIN STRONG AND VEER TO THE
NORTHWEST SUNDAY NIGHT AS COLD AIR CONTINUES TO USHER IN BEHIND
THE FRONT.

WINDS AND WAVES WILL GRADUALLY SUBSIDE THROUGH THE MORNING HOURS
MONDAY. HOWEVER...NORTHWEST WINDS WITH GUSTS TO 35 KNOT GALES
WILL STILL BE POSSIBLE UNTIL MIDDAY MONDAY.

LMZ043-046-260345-
/O.CON.KIWX.GL.W.0012.081026T0600Z-081027T1800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
341 PM EDT SAT OCT 25 2008

...GALE WARNING REMAINS IN EFFECT FROM 2 AM SUNDAY TO 2 PM EDT
MONDAY...

SOUTHWEST WINDS WILL INCREASE LATE TONIGHT...WITH GUSTS TO 35 TO
40 KNOT GALES EXPECTED AFTER MIDNIGHT. THE STRONGEST WINDS WILL
OCCUR SUNDAY MORNING INTO EARLY SUNDAY AFTERNOON. THE WINDS AT
THEIR STRONGEST WILL REACH SUSTAINED GALES TO 40 KNOTS WITH GUSTS
TO 45 KNOTS. DANGEROUS WAVE HEIGHTS IN EXCESS OF 10 FEET WILL
OCCUR SUNDAY AFTERNOON THROUGH SUNDAY NIGHT.

THE WINDS WILL REMAIN STRONG INTO MONDAY MORNING...THEN SUBSIDE
BELOW GALE STRENGTH BY EARLY MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. REMAIN AWAY FROM
THE POTENTIALLY DEADLY WAVES STRIKING THE BEACH.

&&

$$
000
WHUS73 KIWX 260243
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1043 PM EDT SAT OCT 25 2008

...STRONG GALE FORCE WINDS BLASTING IN SUNDAY INTO MONDAY...

.A STRONG COLD FRONT WILL DIVE SOUTHEAST ACROSS THE SOUTHERN PART
OF LAKE MICHIGAN SUNDAY MORNING. WEST GALES 35 TO 40 KNOTS WITH
GUSTS TO 45 KNOTS ARE FORECAST SUNDAY. THE WIND WILL BUILD WAVE
HEIGHTS TO IN EXCESS OF 10 FEET SUNDAY AFTERNOON AND CONTINUE INTO
SUNDAY EVENING. THE WIND WILL REMAIN STRONG AND VEER TO THE
NORTHWEST SUNDAY NIGHT AS COLD AIR CONTINUES TO USHER IN BEHIND
THE FRONT.

WINDS AND WAVES WILL GRADUALLY SUBSIDE THROUGH THE MORNING HOURS
MONDAY. HOWEVER...NORTHWEST WINDS WITH GUSTS TO 35 KNOT GALES
WILL STILL BE POSSIBLE UNTIL MIDDAY MONDAY.

LMZ043-046-261045-
/O.CON.KIWX.GL.W.0012.081026T0600Z-081027T1800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1043 PM EDT SAT OCT 25 2008

...GALE WARNING REMAINS IN EFFECT FROM 2 AM SUNDAY TO 2 PM EDT
MONDAY...

SOUTHWEST WINDS WILL INCREASE LATE TONIGHT...WITH GUSTS TO 35 TO
40 KNOT GALES EXPECTED AFTER MIDNIGHT. THE STRONGEST WINDS WILL
OCCUR SUNDAY MORNING INTO EARLY SUNDAY AFTERNOON. THE WINDS AT
THEIR STRONGEST WILL REACH SUSTAINED GALES TO 40 KNOTS WITH GUSTS
TO 45 KNOTS. DANGEROUS WAVE HEIGHTS IN EXCESS OF 10 FEET WILL
OCCUR SUNDAY AFTERNOON THROUGH SUNDAY NIGHT.

THE WINDS WILL REMAIN STRONG INTO MONDAY MORNING...THEN SUBSIDE
BELOW GALE STRENGTH BY EARLY MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. REMAIN AWAY FROM
THE POTENTIALLY DEADLY WAVES STRIKING THE BEACH.

&&

$$
000
WHUS73 KIWX 260840
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
440 AM EDT SUN OCT 26 2008

...STRONG GALE FORCE WINDS TODAY INTO MONDAY...

.A STRONG COLD FRONT WILL DIVE SOUTHEAST ACROSS THE SOUTHERN PART
OF LAKE MICHIGAN THIS MORNING. WEST GALES 35 TO 40 KNOTS WITH
GUSTS TO 45 KNOTS ARE FORECAST SUNDAY. THE WIND WILL BUILD WAVE
HEIGHTS TO IN EXCESS OF 10 FEET THIS AFTERNOON AND CONTINUE INTO
TONIGHT. THE WIND WILL REMAIN STRONG AND VEER TO THE NORTHWEST
TONIGHT AS COLD AIR CONTINUES TO USHER IN BEHIND THE FRONT.

WINDS AND WAVES WILL GRADUALLY SUBSIDE THROUGH THE MORNING HOURS
MONDAY. HOWEVER...NORTHWEST WINDS WITH GUSTS TO 35 KNOT GALES
WILL STILL BE POSSIBLE UNTIL MIDDAY MONDAY.

LMZ043-046-261645-
/O.CON.KIWX.GL.W.0012.000000T0000Z-081027T1800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
440 AM EDT SUN OCT 26 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 2 PM EDT MONDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 2 PM EDT MONDAY. 

GUSTS TO 35 TO 40 KNOT GALES WILL BE COMMON BY LATE MORNING AS THE
WINDS VEER WESTERLY IN THE WAKE OF A STRONG COLD FRONT. THE
STRONGEST WINDS WILL OCCUR BY LATE MORNING INTO THIS EVENING...
WITH SUSTAINED GALES TO 40 KNOTS WITH GUSTS TO 45 KNOTS.
DANGEROUS WAVE HEIGHTS IN EXCESS OF 10 FEET WILL OCCUR THIS
AFTERNOON INTO MONDAY MORNING. 

THE WINDS WILL SUBSIDE BELOW GALE STRENGTH BY MIDDAY MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. REMAIN AWAY FROM
THE POTENTIALLY DEADLY WAVES STRIKING THE BEACH.

&&

$$
000
WHUS73 KIWX 261550
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1150 AM EDT SUN OCT 26 2008

...STRONG GALE FORCE WINDS THIS AFTERNOON THROUGH MONDAY...

.A STRONG COLD FRONT HAD PASSED THROUGH THE WESTERN GREAT LAKES MORNING.
WEST GALES 35 TO 40 KNOTS WITH GUSTS TO 45 KNOTS ARE EXPECTED. THESE
WINDS WILL BUILD WAVE HEIGHTS TO IN EXCESS OF 10 FEET THIS
AFTERNOON AND CONTINUE THROUGH TONIGHT. THE WIND WILL REMAIN STRONG
AND VEER TO THE NORTHWEST ON MONDAY AS MUCH COLDER AIR POURS IN
BEHIND THE COLD FRONT TONIGHT AND MONDAY.

WINDS AND WAVES WILL GRADUALLY SUBSIDE THROUGH THE AFTERNOON HOURS
MONDAY. HOWEVER...NORTHWEST WINDS WITH GUSTS TO 35 KNOT GALES WILL
STILL BE POSSIBLE UNTIL MONDAY AFTERNOON.

LMZ043-046-270000-
/O.CON.KIWX.GL.W.0012.000000T0000Z-081027T1800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1150 AM EDT SUN OCT 26 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 2 PM EDT MONDAY...

STRONG WEST GALES WITH GUSTS OF 40 TO 45 KNOT GALES WILL BE
COMMON THIS AFTERNOON AND EVENING IN THE WAKE OF A STRONG COLD
FRONT. THE STRONGEST WINDS WILL OCCUR FROM MID AFTERNOON THROUGH
LATE EVENING... WITH SUSTAINED GALES TO 40 KNOTS WITH GUSTS TO 45
KNOTS. DANGEROUS WAVE HEIGHTS IN EXCESS OF 10 FEET WILL OCCUR THIS
AFTERNOON INTO MONDAY MORNING.

THE WINDS WILL SUBSIDE BELOW GALE STRENGTH BY MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. REMAIN AWAY FROM
THE POTENTIALLY DEADLY WAVES STRIKING THE BEACH.

&&

$$
000
WHUS73 KIWX 262026
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
426 PM EDT SUN OCT 26 2008

...STRONG GALE FORCE WINDS THIS EVENING THROUGH MONDAY...

.A STRONG COLD FRONT HAD PASSED THROUGH THE WESTERN GREAT LAKES.
WEST GALES 35 TO 40 KNOTS WITH GUSTS TO 45 KNOTS ARE EXPECTED.
THESE WINDS WILL BUILD WAVE HEIGHTS TO IN EXCESS OF 10 FEET THIS
EVENING AND CONTINUE THROUGH TONIGHT. THE WIND WILL REMAIN STRONG
AND VEER TO THE NORTHWEST ON MONDAY AS MUCH COLDER AIR POURS IN
BEHIND THE COLD FRONT TONIGHT AND MONDAY.

WINDS AND WAVES WILL GRADUALLY SUBSIDE THROUGH THE AFTERNOON
HOURS MONDAY. HOWEVER...NORTHWEST WINDS WITH GUSTS TO 35 KNOT
GALES WILL STILL BE POSSIBLE THROUGH MONDAY AFTERNOON.

LMZ043-046-270430-
/O.CON.KIWX.GL.W.0012.000000T0000Z-081027T1800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
426 PM EDT SUN OCT 26 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 2 PM EDT MONDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 2 PM EDT MONDAY. 

MARINERS CAN EXPECT WINDS OF 35 TO 4O KNOTS WITH GUSTS UP TO 45
KNOTS THROUGH TONIGHT. THE WINDS WILL SUBSIDE BELOW GALE STRENGTH
MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. REMAIN AWAY FROM
THE POTENTIALLY DEADLY WAVES STRIKING THE BEACH.

&&

$$

JC
000
WHUS73 KIWX 270320
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1120 PM EDT SUN OCT 26 2008

...STRONG GALE FORCE WINDS CONTINUE INTO MONDAY...

.STRONG WINDS CONTINUE IN THE WAKE OF A COLD FRONT THAT PASSED
THROUGH THE WESTERN GREAT LAKES ON SUNDAY. WEST TO NORTHWEST GALES
OF 35 KNOTS WITH GUSTS TO 40 KNOTS ARE FORECAST TONIGHT. THE WIND
WILL VEER SLIGHTLY MORE TO THE NORTHWEST WITH CONTINUED GALE
STRENGTH WINDS OF 35 KNOTS WITH GUSTS TO 40 KNOTS THROUGH MIDDAY
MONDAY. THESE WINDS WILL SUSTAIN WAVE HEIGHTS IN EXCESS OF 10 FEET
TONIGHT AND THROUGHOUT THE DAY ON MONDAY.

WINDS AND WAVES WILL GRADUALLY SUBSIDE THROUGH THE AFTERNOON
HOURS MONDAY. 

LMZ043-046-271130-
/O.CON.KIWX.GL.W.0012.000000T0000Z-081027T1800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1120 PM EDT SUN OCT 26 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 2 PM EDT MONDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 2 PM EDT MONDAY. 

MARINERS CAN EXPECT WINDS OF 35 KNOTS WITH GUSTS UP TO 40 KNOTS
THROUGH TONIGHT AND INTO MIDDAY MONDAY. THE WINDS WILL SUBSIDE
BELOW GALE STRENGTH MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. REMAIN AWAY FROM
THE POTENTIALLY DEADLY WAVES STRIKING THE BEACH.

&&

$$
000
WHUS73 KIWX 270835
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
435 AM EDT MON OCT 27 2008

...GALE FORCE WIND GUSTS TO CONTINUE INTO EARLY THIS AFTERNOON...

.STRONG WINDS CONTINUE IN THE WAKE OF A COLD FRONT THAT PASSED
THROUGH THE WESTERN GREAT LAKES ON SUNDAY. NORTHWEST WINDS OF 30
KNOTS WITH GUSTS TO 40 KNOTS ARE FORECAST THIS MORNING. THE WIND
WILL SUSTAIN WAVE HEIGHTS IN EXCESS OF 10 FEET THROUGH TODAY. 

THE WIND WILL GRADUALLY DECREASE IN INTENSITY THIS AFTERNOON
THROUGH TUESDAY. WAVE HEIGHTS WILL ALSO GRADUALLY SUBSIDE..
HOWEVER THY WILL REMAIN ABOVE 5 FEET INTO WEDNESDAY.

WINDS AND WAVES WILL GRADUALLY SUBSIDE THROUGH THE AFTERNOON
HOURS MONDAY.

LMZ043-046-271645-
/O.CON.KIWX.GL.W.0012.000000T0000Z-081027T1800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
435 AM EDT MON OCT 27 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

A GALE WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. 

MARINERS CAN EXPECT WINDS OF 30 KNOTS WITH GUSTS UP TO 40 KNOTS
GALES THIS MORNING. THE WIND GUSTS WILL SUBSIDE BELOW GALE
STRENGTH EARLY THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. REMAIN AWAY FROM
THE POTENTIALLY DEADLY WAVES STRIKING THE BEACH.

&&

$$
000
WHUS73 KIWX 271552
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1152 AM EDT MON OCT 27 2008

...DANGEROUS CONDITIONS FOR SMALL CRAFT THROUGH TUESDAY NIGHT...

.STRONG NORTHWEST WINDS WILL CONTINUE IN THE WAKE OF A COLD FRONT
THAT PASSED THROUGH THE WESTERN GREAT LAKES ON SUNDAY. NORTHWEST
WINDS OF 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS WILL CONTINUE INTO
TUESDAY NIGHT BEFORE DIMINISHING. THESE WINDS WILL SUSTAIN WAVE
HEIGHTS IN EXCESS OF 10 FEET THROUGH TONIGHT AND UP TO 10 FEET
INTO TUESDAY NIGHT.

WINDS AND WAVES WILL GRADUALLY SUBSIDE ON WEDNESDAY....

LMZ043-046-280000-
/O.CAN.KIWX.GL.W.0012.000000T0000Z-081027T1800Z/
/O.NEW.KIWX.SC.Y.0060.081027T1800Z-081029T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1152 AM EDT MON OCT 27 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT
WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Oct 25, 1:36 AM EDT, 2 hours 58 minutes earlier.

Area forecast discussion, Oct 25, 1:36 AM EDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
136 AM EDT SAT OCT 25 2008

.AVIATION...
SOME CHANGES TO TAFS TO GET PRECIP DOWN TO JUST SOME SPRINKLES OR
LIGHT SHOWERS AT KSBN FOR FIRST HOUR OR 2 AND SIMILAR SETUP AT
KFWA S BACK EDGE OF BAND OF SHOWERS QUICKLY MOVING EAST NORTHEAST.
HAVE NOT BEEN ANY SIG IMPACTS TO TAF SITES OTHER THAN BRIEF DROPS
TO LOWER END MVFR IN CIGS. KVPZ SHOWING SOME IFR CIGS BUT LOOKS TO
MAYBE JUST CLIP KSBN. LOOKING UPSTREAM IN NORTHERN ILLINOIS SOME
LOWER CIGS AS WELL BUT GENERAL TRANSLATION SEEMS TO BE MORE NE
THAN E. WILL GO WITH A TEMPO AT KSBN FOR 2000 FT CIGS FOR A FEW
HOURS BUT THEN VFR AT BOTH SITES AND WILL MONITOR TRENDS.
OTHERWISE LOOKS LIKE MAINLY DRY CONDITIONS. STILL SOME CONCERN IF
WE CAN GET SOME HEATING THIS AFTERNOON WITH COLD CORE PASSING
OVERHEAD THAT SOME SHOWERS COULD DEVELOP...BUT COVERAGE AND
PROBABILITIES NOT LOOKING VERY WELL SO WILL HOLD OFF. OUTSIDE THIS
TAF PERIOD...WINDS WILL BEGIN TO INCREASE IN THE 9 TO 12Z TIME
FRAME AT KSBN AS STRONG COLD FRONT MOVES IN.

&&

.PREV DISCUSSION... /ISSUED 401 PM EDT FRI OCT 24 2008/

SHORT TERM...
DEEP...WARM CONVEYOR BELT FINALLY PUSHING EWD AS DEEP CYCLONE OVR
IA BEGINNING TO DUMBBELL EWD. CONCERNS FOR THIS EVENING LIE
W/DVLPG SECONDARY AREA OF FRONTOGENESIS AND SIG DPVA UPSTREAM OVR
ERN IA/WRN IL ATTM AND RESULTANT EXPANSION OF PCPN SHIELD EWD
W/TIME. PRIOR TO THAT AREA PIVOTING EWD INTO CWA THIS
EVENING...MID LVL TROUGH AXIS STILL GENERATING SHRA WITHIN MID LVL
DRY SLOT AND THAT WILL CONT IN A SCT SENSE UNTIL MID TO LATE
EVENING BFR MORE EXPANSIVE AREA OF PCPN MOVES IN.

OTHERWISE DEEP MID LVL TO ACCELERATE EWD IN RESPONSE TO STG
SECONDARY IMPULSE DIGGING RAPIDLY SEWD OUT OF WRN CANADA SAT NIGHT
AND WHICH LOOKS TO HERALD QUITE A STRONG GRADIENT WIND EVENT SUNDAY.

LONG TERM...
STRONG COLD FRONT ON TAP FOR SUNDAY AFT/EVE WITH MODELS CONTINUING
TO FLOP AROUND ON EXACT TIMING WHICH HAS IMPLICATIONS ON HIGH
TEMPS FOR SUNDAY. FAVORED SLOWER 12Z GFS VS QUICKER NAM AND ECMWF
WHICH RESULTS IN SIGNIFICANTLY COLDER AIR HOLDING OFF LONG ENOUGH
FOR HIGHS TO RISE NEAR 60 SE COUNTIES. TEMPERED HIGHS SOMEWHAT AS
A NUDGE TOWARDS FASTER MODELS BUT STILL WENT ABOVE ETA/NAM MOS
GUIDANCE.

CONCERN FOR SUNDAY REVOLVES AROUND WINDS WITH NAM/GFS PROGGING
40-50KT WINDS AT H92-H85 WHILE BUFR SOUNDINGS INDICATE THIS LAYER AT
NEAR DRY ADIABATIC LAPSE RATE BY AFTERNOON. THIS SHOULD PROVIDE
EXCELLENT MOMENTUM TRANSFER AND POTENTIAL FOR 25-30KT SUSTAINED
WINDS GUSTING 45KT LEADS TO CONSIDERATION OF HIGH WIND WATCH HWVR
WITH THIS BEING A 4TH PERIOD WATCH AND CONTINUING TIMING ISSUES
AMONG MODELS WILL DEFER TO NIGHT SHIFT. SOUNDINGS ARE QUITE DRY WITH
ONLY SHALLOW MOISTURE PRESENT...PWATS AOB HALF INCH...AND NAM
DOESNT GENERATE ANY FRONTAL QPF AT ALL OVER CWA. WITH SUCH STRONG
LL CONVERGENCE ALONG BNDRY CANNOT DISCOUNT CHANCE FOR NARROW BAND
OF FRONTAL PCPN AND WILL MAINTAIN LOW CHC POPS WITH PASSAGE. WILL
ALSO MAINTAIN GOING POPS FOR EARLY MONDAY WITH SOME LL MOISTURE
INDICATED AND IMPRESSIVE COOLING ALOFT.

GFS NOW BRUSHES THE AREA WITH COLDER ON WED RESULTING IN A DROP IN
TEMP GUIDANCE.  WILL HOLD OFF A RUN BEFORE CHASING THIS TOO FAR AND
NUDGE TEMPS DOWN A TOUCH AS LATE WEEK RIDGE IS SLOWER TO BUILD INTO
THE AREA.  ONCE IT DOES SOUTHERLY LL FLOW WARMS CWA BACK TO 50S BY
THE END OF THE WEEK.

AVIATION...
WIDESPREAD MVFR/OCCASIONAL IFR CONDS WILL CONT THROUGH THIS AFTN
AND MUCH OF TONIGHT ALTHOUGH IMPROVEMENT TO VFR CONDS XPCD TWD
DAYBREAK SAT AS UPR TROUGH FINALLY SHIFTS NEWD OUT OF THE AREA.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...GALE WATCH FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON FOR
     LMZ043-046.

&&

SHORT TERM...HOLSTEN
LONG TERM...LUDINGTON
AVIATION...FISHER
Hazardous weather outlook, Oct 24, 8:09 PM EDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
809 PM EDT FRI OCT 24 2008

INZ006>009-016>018-023>027-032>034-MIZ079>081-OHZ001-002-004-005-015-
016-024-025-260015-
LAGRANGE-STEUBEN-NOBLE-DE KALB-KOSCIUSKO-WHITLEY-ALLEN IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-ST. JOSEPH MI-
BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-
VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...STURGIS...
THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...
DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...
VAN WERT...DELPHOS...LIMA
809 PM EDT FRI OCT 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STRONG COLD FRONT WILL BRING A MARKED DROP IN TEMPERATURES...
ALONG WITH THE POTENTIAL FOR WIND GUSTS OF 35 TO 45 MPH SUNDAY...
ESPECIALLY IN THE MIDDAY AND AFTERNOON HOURS. THESE HIGH WINDS
WILL POSE A SIGNIFICANT HAZARD TO MOTORISTS ON NORTH-SOUTH
ROADS... INCLUDING A LONG STRETCH OF INTERSTATE 69 IN NORTHEAST
INDIANA AND SOUTHERN LOWER MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003>005-012>015-020-022-MIZ077-078-260015-
LA PORTE-ST. JOSEPH IN-ELKHART-STARKE-PULASKI-MARSHALL-FULTON IN-
WHITE-CASS IN-BERRIEN-CASS MI-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...KNOX...NORTH JUDSON...WINAMAC...
FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...MONTICELLO...
BROOKSTON...LOGANSPORT...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS
809 PM EDT FRI OCT 24 2008 /709 PM CDT FRI OCT 24 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS EVENING. SEVERE
THUNDERSTORMS ARE NOT EXPECTED. HOWEVER...A FEW OF THE STRONGER
CELLS MAY PRODUCE PEA SIZE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STRONG COLD FRONT WILL BRING A MARKED DROP IN TEMPERATURES...
ALONG WITH THE POTENTIAL FOR WIND GUSTS OF 35 TO 45 MPH SUNDAY...
ESPECIALLY IN THE MIDDAY AND AFTERNOON HOURS. THESE HIGH WINDS
WILL POSE A SIGNIFICANT HAZARD TO MOTORISTS ON NORTH-SOUTH
ROADS... INCLUDING A LONG STRETCH OF INTERSTATE 69 IN NORTHEAST
INDIANA AND SOUTHERN LOWER MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-260015-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
809 PM EDT FRI OCT 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG GALE FORCE WINDS ARE EXPECTED TO DEVELOP SUNDAY. WEST-
NORTHWEST WINDS OF 35 KNOTS WITH THE POTENTIAL FOR GUSTS TO 45
KNOTS ARE EXPECTED. THE WINDS WILL VEER TO THE NORTHWEST SUNDAY
NIGHT AND MONDAY WITH THE POTENTIAL FOR FREQUENT GALE FORCE GUSTS
TO 35 KNOTS CONTINUING. WAVE HEIGHTS IN EXCESS OF 8 FEET ARE
EXPECTED SUNDAY INTO MONDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

JC

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 4:07 AM EDTWind AdvisoryIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more41 hr

Nearby

Gale Warnings in Indiana, 2008Every gale warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.